# SDR 97ZZZX2583

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5224T
- Make and model: Piper PA 28-180
- Aircraft serial: 287205248
- Engine: Lyc O360A4A
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Condition: Shaft Sheared
- Location: Rt Mag
- Part time: 1,857 hours
- Component: Bendix, S4LN203
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ROTOR SHAFT SHEARED OFF JUST AFT OF SEAL RUNNER BUSHING.  THE BREAK IN THE SHAFT APPEARS TO HAVE BEEN CRACKED FOR SOME TIME.  THIS ENGINE HAD MAJOR OVERHAUL 441 HOURS AGO FOR PROP STRIKE.  THE RIGHT MAGNETO IS DIRECT DRIVE (NO IMPULSE), AND SUSPECT THE SHAFT FAILURE WAS DUE TO SUDDEN STOP OR TORSIONAL SHOCK TO MAGNETO ROTORSHAFT.  THE ENGINE HAD SUDDEN STOPPAGE PREVIOUSLY, AND PROP WAS SEVERELY CURLED THE FIRST STRIKE.  LOGS SHOW  LEFT MAG TO BE ORIGINAL EQUIPMENT.
